Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Giddiness, ear problem, taking Amodep for hypertension. What is the problem?

am high blood pressure (hypertension ) patient with amodep at and metoprolol 50mg and trika and deanxit also atorvastatin 10 mg at night regularly as guided by family doctor. now pressure normal around 120/80. now i have the problem of giddiness or dizziness . i also have ear problems while standing for which previously am taking allegra and sometimes vertin 8 mg one. when movements starts it is ok. tell me my problem and solution
Asked On : Thu, 8 Nov 2012
Answers:  1 Views:  168
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello and welcome to health care magic,

I am Dr Sriram Nathan an ENT surgeon who has been treating thousands of patients with giddines over the years.

Since you have mentioned that you had giddiness and by your description I would assume a peripheral vestibular problem which was the cause of your giddiness.

This simply means that you may have been suffering from either benign positional paroxysmal vertigo or one of the other common cause due to the problems in the inner ear such as labyrinthitis.

Since these are in the inner ear, there is no direct way of examining that and the doctor can make the diagnosis without examining your external ear. Although a routine examination of the ear is always recommended in any case of giddiness.

You need to understand that this is a common cause of giddiness and is treatable and curable so do not worry.

You need to consider these:

1. Do not make sudden movements and do not look up or bend down suddenly

2. I would routinely start my patients on tablet called betahistine 48 mg for the control of your giddiness. Your doctor will know about this.

3. Take lots of water and reduce your salt intake immediately.

4. While climbing stairs you need to hold the side rails for support

5. As far as giddiness concerned, the body and the brain will usually get adapted to the problem and recover in a time period ranging from two weeks to two months. During this time you must give maximum support to your brain to recover. This can be in terms mental exercise and slow and steady movements. Do not however take complete bed rest as it will hamper the fast recovery.

7. keep your sugars and blood pressure in control with the consultation of your treating physician as they have a direct bearing on your giddiness. In this regard your fluctuating BP can also cause a giddiness like situation so do not get up suddenly and also keep it under good control as advised earlier.

Wait for some time for the acute episode to subside and keep your stress (both physical and mental) under control and am sure you will recover soon

If however your symptoms are getting worse and not getting controlled then you must consult both your ENT surgeon again and a neurologist who can better help you out with your problem.

regards and get well soon

Dr Sriram Nathan
Answered: Fri, 15 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor